I have just posted thread for buddies it's a great idea.
It is so good to talk to people who are in the 'same boat'
Will be thinking of you going through rads
Hi Brenda -
The hospital gave me everything I needed but not at the first appt. Fist time they gave me anti-sickness, Neulasta (for white cells - not everyone gets it) and Difflam mouth wash. Nystatin was given after my third one as I'd needed it each time. I bought a pre payment certificate fro prescriptions for 3 months ( loads cheaper) and got medicines from my GP too. Oh - I also had terrible heartburn and had to take Omaprazole for that - again not given until after it had happened, but I guess that's fair enough really as drugs are expensive!
Best luck for today!!
Why don't you start a buddies thrread for those of you starting chemo in the next few weeks - it was great to have that support - there were 8 of us on the one I joined and we really kept each other going. I'll keep up with you now anyway though!
Love Td xx
I am going for wig on Wed as had appt booked for then as did not expect to be starting treatment until next week.
I am really nervous about today, I had hysterectomy exactly 3 years ago for endometrial cancer but had radiotherapy not chemo.
Do the hospital give you Nystatin?
I can't wait to be at the top of this mountain!
really hope everything goes well with rads,
I'm now 6 weeks from having my last TAC (taxotere, andromyacin cyclophosphamide). I had 6 and although I've had most of the side effects going, I have to say that it wasn't as bad as I was expecting. My worst symptom was also horrendous mouth syndrome - I had to take Nystatin (anti thrush) with every cycle as well as all the stuff they give you for ulcers etc.
My best tip is 'be lead by your body' - if it feels good do it, if it doesn't seek advice. And don't read too much - it may not happen to you!
I also am HER2+ and start herceptin this week, and i'm currently having rads for 5 weeks.
Have you got your wig sorted or are you waiting to see how you feel?
Good luck - it's just another mountain to climb.
Big love Td xx
Thank you all I have not been given steroids but will ask about that today. Thanks for getting back to me Chris. I am waiting results regarding Her+/- thay are taking a long time but I am hormone rec- so cannot have Tamoxifen.
Its a little scary going in today but will get through it, I am finding it tough as had hysterectomy exactly 3 years ago for endometrial cancer but had radiotherapy not chemo so this is a whole newexperience.
wishing you all the best
the tablets are dexamethasone to help with the side effects. I am sure they will sort that out for you tomorrow so dont worry.
I had the last of 6 tax on the 4th Oct, I really wanted Tax as I'd heard about 2 years ago on the US sites when I was first diagnosed with bc 2 years ago. I told myself I was going to do really well on it!
The worse side effect for me was the tiredness and I hated the steroids I was given to take for 3 days (the day before chemo, the day of chemo and the day after) I thought everybody was given them with tax but I must be wrong about that. I was also given anti sickness by IV on the day.
I'm Her+ and so I have Herceptin and I have no problem with it.
Wishing you the very best
I had 4x Taxotere and Cyclophosphamide, finished in April. I can honestly say it was way easier than I expected, particularly given the long list of side effects that you can get!!
You will probably be given anti sickness medicine, by tablet or IV, as you werent givne them to take in advance, sounds like you will get them by IV.
Wishing you the best of luck,
Thanks Chris and Lisa,
You have helped, I have read several posts on the side effects and they are quite scary. I have not been given any tablets to take prior to going for treatment tomorrow.What are these tablets for Chris?
Best wishes to you both
I will be having my 4th and last tax this thursday.
WE all get some side effects with this but please dont worry about them. There is always something you can do to help them once you know which ones will affect you. I had 3 ac before tax and would rather have tax. The worst part of tax for me has been oral thrush (white coated tongue) but is sorted out after a few days with meds. My taste has gone haywire too, for the first week I find it hard to eat much but sadly make up for it in the last two weeks. I havnt much energy at all but again you just have to rest more and look after yourself. I had the scans too.
Good luck tomorrow, eat and drink before you go and remember to take the tablets they gave you the night before and morning of tax. (i forgot once!!) I will be following you on thurs.
I just finished Taxotere 5 weeks ago & I had FEC 3 years ago. I actually found Taxotere easier to tolerate as it didn't make me sick. The main side effect from the Taxotere was (& still is) the aching muscles & sore fingertips. So have plenty of painkillers handy. I developed a skin reaction to the 1st session. Apparently this is quite rare but I would get some piriton just in case. It also made me very tired so make sure you get plenty of rest.
I had the CT & bone scans, I think they are normal procedure. I know the hardest part is waiting for results so I wish you luck, I also wish you luck with the chemo tomorrow.
I know you will receive lots of responses from our users, but in the meantime, I have given here the link to our factsheet on Taxotere which you may find a helpful read:
This can be either downloaded or ordered through this site.
I went to see my onc for the first time on Friday and was told my chemo would start tomorrow 24th Nov. I am to have 4xTaxotere. From other posts I have read it seems this has the worst side effects.I would be grateful for any help and advice as I am very scared. Also my onc wants me to have CT and bone scan is this normal procedure, I really don't think I could deal with the stress of waiting for yet more results, I am still awaiting results to see if I am Herceptin positive.
Thanks to all I am pretty new to this forum but have found it a great help